Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 101, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 17, 2008, 3:40 PM CDT for Jasper County, Newton County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2008, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 17, 2008, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Newton County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:05 PM CDT | TSTM WND DMG | Newton, TX | TREE DOWN ON POWER LINE IN NEWTON. ALSO PEA SIZE HAIL. REPORTED BY POLICE DEPARTMENT. |
| Jun 17, 4:15 PM CDT | TSTM WND DMG | 5 Ne Magnolia Springs, TX | A FEW TREES WERE BLOWN DOWN ON HIGHWAY 252 AND HIGHWAY 96. REPORTED BY JASPER COUNTY SHERIFF OFFICE. TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 172040
SVRLCH
TXC241-351-172130-
/O.NEW.KLCH.SV.W.0101.080617T2040Z-080617T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
340 PM CDT TUE JUN 17 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES JASPER...
NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES NEWTON...
* UNTIL 430 PM CDT
* AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES NORTH OF JASPER...AND MOVING SOUTHEAST AT 9 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTHEAST OF JASPER BY 430 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3094 9363 3074 9361 3073 9398 3112 9406
3115 9397 3117 9390 3117 9384
TIME...MOT...LOC 2040Z 337DEG 8KT 3109 9393
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:24 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 17, 3:24 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 324 PM CDT TUE JUN 17 2008 .SYNOPSIS...MCS MOVING SOUTHEASTWARD THROUGH EAST TEXAS INTO A MOIST AND UNSTABLE ATMOSPHERE WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS OVER INTERIOR SOUTHEAST TEXAS AND WESTERN PORTIONS OF CENTRAL LOUISIANA EARLY THIS EVENING. ELSEWHERE, CONVECTIVE TEMPERATURES AROUND 91 DEGREES HAVE ALREADY BEEN REACHED RESULTING IN ISOLATED THUNDERSTORMS...SOME PULSING TO SEVERE LEVELS AHEAD OF THIS MCS THIS AFTERNOON. TSTMS SHOULD BE ON THE WANE BY 9 PM WITH LOSS OF DAYTIME HEATING, HOWEVER MCS COULD PASS TO THE WEST OF THE AREA MOVIING THRU THE THETA RIDGE. WEAK RIDGING WILL NOT PROVIDE SUFFICIENT INHIBITION TO SUPPRESS A REPEAT OF LATE AFTERNOON AND EVENING THUNDERSTORMS ON WEDNESDAY. && .SHORT TERM...ADDED POPS TO GUIDANCE ON WEDNESDAY DUE TO THETA RIDGING AT H8 AND LITTLE CHANGE IN THE VERY MOIST AND UNSTABLE AIRMASS. .LONG TERM...ACTIVE LATE AFTERNOON AND EVENING PATTERN OF SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE WEEKEND. A SLIGHT INCREASE IN THE LOW LEVEL HIGH PRESSURE RIDGE BY THE MIDDLE OF NEXT WEEK SHOULD RESULT IN DRIER CONDITIONS. && .AVIATION...VCTS WITH UPDATED TAFS FOR MVFR CIGS WITH IFR VIS IN TSTMS WITH HEAVY RAINS AND GUSTS TO 30KTS UNTIL 02Z FOR BPT AND LCH TERMINALS. && .MARINE...LIGHT WINDS AND FAIR SEAS WITH A SLIGHT CHANCE FOR TSTMS MAINLY AT NIGHT OVER NEARSHORE WATERS FOR THE NEXT COUPLE OF NIGHTS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 94 73 91 / 20 40 0 10 KBPT 73 92 76 93 / 20 40 0 10 KAEX 71 90 71 93 / 10 40 0 30 KLFT 73 95 74 91 / 10 40 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && JS
Hazardous weather outlook, Jun 17, 4:20 AM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 420 AM CDT TUE JUN 17 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-180930- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 420 AM CDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A SEABREEZE BOUNDARY LATER TODAY. ANY THUNDERSTORMS THAT DEVELOP MAY BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...TORRENTIAL RAIN WITH AMOUNTS UP TO 1 INCH AN HOUR...AND WIND GUSTS TO 45 MPH. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 17, 11:54 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1154 AM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 3 ENE LAKE CHARLES 30.22N 93.15W
06/16/2008 CALCASIEU LA PUBLIC
HANGER AND ROOF DAMAGE REPORTED AT CHENAULT AIRPARK.
&&
BRAZZELLSpecial weather statement, Jun 17, 2:54 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 254 PM CDT TUE JUN 17 2008 LAZ054-172030- ST. MARY LA- 254 PM CDT TUE JUN 17 2008 ..SIGNIFICANT WEATHER ALERT FOR ST. MARY PARISH UNTIL 330 PM CDT... AT 253 PM CDT...ISOLATED STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR FROM 5 MILES WEST OF FRANKLIN TO CENTERVILLE...MOVING SOUTHEAST AT 5 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... CENTERVILLE BY 315 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:33 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 27 min |
| Jun 17, 2:59 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 31 min |
| Jun 17, 4:06 PM CDT | Severe Thunderstorm Warning | LCH | Jasper | 39 min |
| Jun 17, 4:14 PM CDT | Severe Thunderstorm Warning | LCH | Tyler | 46 min |
| Jun 17, 4:24 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 51 min |
| Jun 17, 5:08 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.